Alert archive / Texas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 96, NWS Austin/San Antonio, TX

May 25, 2011Fayette County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 25, 2011, 8:56 PM CDT for Fayette County, Texas. It was in force for 19 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 25, 2011, 8:56 PM CDT (01:56 UTC)
Expired
May 25, 2011, 9:15 PM CDT
In force
19 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon

County Fayette County, TX

The radar

The Ft Hood radar (KGRK), 110 km from the middle of the area, began a volume at 01:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 25, 9:10 PM CDTHAIL 1.755 Ene La Grange, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 1.9 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2011-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4864 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2011-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4864 J/kg
Mixed-layer CIN
-116 J/kg
Mixed-layer LCL
897 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
1.0
Supercell composite
4.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

196 
WUUS54 KEWX 260156
SVREWX
TXC149-260215-
/O.NEW.KEWX.SV.W.0096.110526T0156Z-110526T0215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
856 PM CDT WED MAY 25 2011

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL FAYETTE COUNTY...

* UNTIL 915 PM CDT.

* AT 852 PM CDT...NWS METEOROLOGISTS HAVE DETECTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS STORM
  WAS LOCATED NEAR LA GRANGE...AND MOVING EAST AT 30 MPH.

* SOME LOCATIONS IN THE WARNING INCLUDE FAYETTEVILLE.

LAT...LON 2988 9665 2981 9670 2980 9673 2992 9697
      3009 9683 3002 9660 2998 9657 2995 9657
TIME...MOT...LOC 0156Z 268DEG 24KT 2997 9683

$$
1 follow-up statement
258 
WWUS54 KEWX 260213
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
913 PM CDT WED MAY 25 2011

TXC149-260223-
/O.EXP.KEWX.SV.W.0096.000000T0000Z-110526T0215Z/
FAYETTE TX-
913 PM CDT WED MAY 25 2011

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL FAYETTE COUNTY 
WILL BE ALLOWED TO EXPIRE AT 915 PM CDT...

THE THUNDERSTORM WILL BE OUT OF THE WARNED AREA BY 9:15 PM.

LAT...LON 2988 9665 2981 9670 2980 9673 2992 9697
      3009 9683 3002 9660 2998 9657 2995 9657
TIME...MOT...LOC 0213Z 268DEG 24KT 2997 9670

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 8:33 PM CDT, 23 minutes earlier.

Area forecast discussion, May 25, 8:33 PM CDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
833 PM CDT WED MAY 25 2011

.UPDATE...
A CLUSTER OF STRONG TO SEVERE STORMS HAVE FORMED ALONG SOME
CONVECTIVE BOUNDARIES OVER OUR NORTHEAST CORRIDOR EARLY THIS
EVENING. QUARTER SIZE HAIL WAS REPORTED WITHIN ONE OF THESE
CLUSTERS OVER NORTHERN FAYETTE COUNTY AT 828 PM. AS STRONG DAYTIME
HEATING WANES AND DRY SURFACE RIDGING BUILDS OVERNIGHT INTO
EASTERN ZONES...THE THREAT OF STRONG STORMS SHOULD DIMINISH. UNTIL
THEN... THE THREAT CONTINUES OVER EASTERN SECTIONS OF THE CWA.
FORECAST IS STILL OK AS SEVERE THREAT REMAINS ISOLATED.

&&

.PREV DISCUSSION... /ISSUED 635 PM CDT WED MAY 25 2011/

AVIATION...
VFR CONDITIONS WILL PREVAIL THROUGH THE TAF PERIOD. THERE IS A
CHANCE FOR ISO TSRA TO DEVELOP LATE THIS EVENING MAINLY ALONG AND
NORTHEAST OF A LINE FROM KBMQ TO KAUS TO K3T5. HOWEVER...GIVEN THE
LOW PROBABILITY OF DEVELOPMENT AND ISOLATED COVERAGE SHOULD
CONVECTION INITIATE...HAVE NOT EXPLICITLY MENTIONED IMPACTS AT
KAUS BUT RATHER CARRIED CB FROM 04-06Z. SFC WINDS OVERNIGHT WILL
GRADUALLY BECOME E-ELY AS THE DRYLINE RETREATS WESTWARD...BUT WILL
REMAIN AOB 10 KTS. STRONGER VERTICAL MIXING DURING THE AFTERNOON
WILL INCREASE SFC WINDS TO 10-15 KTS WITH GUSTS TO 20 KTS
POSSIBLE.

PREV DISCUSSION... /ISSUED 331 PM CDT WED MAY 25 2011/

DISCUSSION...
DRYLINE IS PROGRESSING ACROSS OUR CWA THIS AFTERNOON CURRENTLY
LYING JUST WEST/NORTH OF I35/HWY90. SO FAR THERE HAS NOT BEEN ANY
CONVECTION ALONG THE BOUNDARY...BUT WILL INCLUDE A SLIGHT CHANCE
FOR THUNDERSTORMS THIS EVENING. SPC HAS EXTENDED THE SLIGHT RISK
FOR SEVERE BACK OVER OUR EASTERN COUNTIES. DO NOT THINK THERE IS
MUCH CHANCE FOR SEVERE...BUT WILL NOT RULE IT OUT ENTIRELY. DRIER
AIR AND CLEAR SKIES WILL ALLOW TEMPS TO COOL OVERNIGHT. THE COOLER
START THU WILL KEEP HIGHS DOWN AS WELL. THEN AN UPPER LEVEL RIDGE
WILL BUILD OVER THE SOUTHERN PLAINS. WHICH WILL KEEP DRY WEATHER
OVER THE REGION FOR THE REST OF THE FORECAST PERIOD. TEMPS WILL BE
ABOVE NORMAL.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              69  93  71  98  73 /  10   0  -   -   -
AUSTIN BERGSTROM INTL AIRPORT  67  93  69  97  73 /  10   0  -   -   -
NEW BRAUNFELS MUNI AIRPORT     71  93  71  98  73 /  10   0  -   -   -
BURNET MUNI AIRPORT            64  88  68  95  70 /  -    0  -   -   -
DEL RIO INTL AIRPORT           69  99  75 103  75 /  -   10  -   -   -
GEORGETOWN MUNI AIRPORT        66  88  70  96  72 /  10   0  -   -   -
HONDO MUNI AIRPORT             74  97  72 101  73 /  -   -   -    0  -
SAN MARCOS MUNI AIRPORT        68  92  70  96  72 /  10   0  -   -   -
LA GRANGE - FAYETTE REGIONAL   70  91  72  93  74 /  30   0  -   -   -
SAN ANTONIO INTL AIRPORT       73  94  73  97  73 /  -    0  -   -   -
STINSON MUNI AIRPORT           75  97  74  99  75 /  -    0  -    0  -

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MESOSCALE/AVIATION...25
SYNOPTIC/GRIDS...02
PUBLIC SERVICE/DATA COLLECTION...19
Hazardous weather outlook, May 25, 3:35 PM CDT, 5 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
335 PM CDT WED MAY 25 2011

TXZ171>173-183>194-202>209-217>225-228-261100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
335 PM CDT WED MAY 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON INTO
THE EVENING HOURS EAST OF INTERSTATE 35...MAINLY ALONG AND EAST OF
A LINE FROM NEAR GRANGER LAKE TO SMITHVILLE TO CUERO.  WIND GUSTS
OF 30 TO 40 MPH AND SOME HAIL IS POSSIBLE IN OR NEAR THE
THUNDERSTORMS.

THE DRY-LINE WILL MIX EASTWARD TO THE I-35 CORRIDOR THIS AFTERNOON.
THIS WILL RESULT IN ELEVATED TO NEAR CRITICAL FIRE WEATHER
CONDITIONS WEST OF I-35. AFTERNOON RELATIVE HUMIDITIES WILL RANGE
FROM THE UPPER TEENS JUST WEST OF I-35 TO SINGLE DIGITS ALONG THE
RIO GRANDE. 20-FT WINDS THIS AFTERNOON WILL BE SOUTHWEST TO
NORTHWEST AT 5 TO 10 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE
THURSDAY AFTERNOON WEST OF THE I-35 CORRIDOR AS RELATIVE
HUMIDITIES FALL BELOW 25 PERCENT.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, May 25, 8:10 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
810 PM CDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0758 PM     HAIL             2 S CAMP SWIFT          30.16N  97.29W
05/25/2011  M0.88 INCH       BASTROP            TX   EMERGENCY MNGR

&&

EVENT NUMBER EWX1100260

AKF
Local storm report, May 25, 8:29 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
829 PM CDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0828 PM     HAIL             8 E SMITHVILLE          30.01N  97.01W
05/25/2011  M1.00 INCH       FAYETTE            TX   PUBLIC

&&

EVENT NUMBER EWX1100261

AKF
Local storm report, May 25, 8:34 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
834 PM CDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     HAIL             8 E SMITHVILLE          30.01N  97.02W
05/25/2011  M1.00 INCH       FAYETTE            TX   TRAINED SPOTTER

&&

EVENT NUMBER EWX1100262

AKF
Local storm report, May 25, 8:42 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
842 PM CDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 PM     HAIL             GIDDINGS                30.18N  96.93W
05/25/2011  M1.75 INCH       LEE                TX   PUBLIC

&&

EVENT NUMBER EWX1100263

AKF

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 8:16 PM CDTSevere Thunderstorm WarningEWXBastrop, Fayette, Lee44 min
May 25, 8:18 PM CDTSevere Thunderstorm WarningEWXBastrop, Fayette, Lee42 min
May 25, 9:09 PM CDTSevere Thunderstorm WarningEWXBastrop, Fayette, Lee36 min
May 25, 9:30 PM CDTSevere Thunderstorm WarningEWXBastrop, Fayette, Lee30 min
May 25, 10:05 PM CDTSevere Thunderstorm WarningEWXFayette40 min
May 25, 10:42 PM CDTSevere Thunderstorm WarningEWXFayette33 min
May 25, 11:01 PM CDTSevere Thunderstorm WarningEWXFayette44 min
May 25, 11:41 PM CDTSevere Thunderstorm WarningEWXFayette, Lavaca49 min
May 26, 12:21 AM CDTSevere Thunderstorm WarningEWXFayette, Lavaca39 min
May 26, 12:43 AM CDTSevere Thunderstorm WarningEWXLavaca32 min
May 26, 1:09 AM CDTTornado WarningEWXLavaca21 min
May 26, 3:16 AM CDTSevere Thunderstorm WarningEWXDeWitt44 min

Nearby

Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.